Is My Tinnitus Spike from an Ear Infection or Taking Accutane?

Discussion in 'Support' started by Natty, Nov 23, 2019.

    1. Natty

      Natty Member

      Tinnitus Since:
      2009
      Cause of Tinnitus:
      Stress
      I developed tinnitus about ten years ago, after a stressful period in my life. It has not been very bothersome until recently. I started Accutane a week ago, and I was just diagnosed with an ear infection.

      My tinnitus has become pretty loud in my right ear, which is the ear that’s infected. I don’t think there’s any tinnitus coming from my left ear. I’m pretty positive that my tinnitus increase is from my ear infection because I’m also having fullness, popping, and crackling sensations.

      However, I’ve read that Accutane can cause/increase tinnitus. Is the increase most likely due to my ear infection? I did read that medication induced tinnitus is mostly bilateral, and it’s doubtful that it would start five days after starting treatment.

      I’m looking for reassurance because I don’t want to continue taking something if it’s making my tinnitus worse. This is causing me a lot of stress. Thanks!
       
      • Hug Hug x 1
    2. Don Tinny

      Don Tinny Member

      Location:
      Argentina
      Tinnitus Since:
      2017 (worsening)
      Cause of Tinnitus:
      Loud concert with ear plugs
      I asume you are a woman. That drug could affect your menstrual cycle. If you are a men, keep in mind that some users experience numb penis.
      Just leave your hormones in peace. Tinnitus can worsen due to hormonal changes.
       
    3. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      I have no idea but I do know that Accutane is pretty high on the list of things I would go back and un-take, if possible.

      My own accutane use preceeded my tinnitus onset by several years, though, and from what I have read, to the extent there's a connection it tends to be more or less instantaneous.

      If I were in your situation I would probably discontinue the Accutane until after the ear infection was resolved and my ears had settled and I knew what was what. Having that much going on at once makes it hard to understand causality, and also there's probably a good general idea that if your ear is already under attack from a virus, bombing it with a drug known to be hard on the ears is not a good idea.

      IIRC, Accutane is a vitamin molecule which has been tweaked; I remember reading a speculative phamacokinectic path for it causing hearing loss and tinnitus, but I do not remember it exactly.
       
    4. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Damn I need that.
       
      • Funny Funny x 1
      • Winner Winner x 1
    5. Sybelle
      Disappointed

      Sybelle Member

      Tinnitus Since:
      9/2010
      Cause of Tinnitus:
      Genetic predisposition/ compounded acoustic trauma/Antibioti
      I'm extremely intrigued between the correlation between prexisting Tinnitus and any exacerbation by common prescribed acne medication! I'm currently persevering through an ungodly loud, multitonal spike after taking Lymecycline for acne and I'm vehemently certain it is the culprit; it's been several weeks, over two months, and I've experienced no diminishing. My tinnitus before was not as intrusive as this...
       

Share This Page

Loading...